MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; BIOLOX DELTA FEMORAL HEAD 28MM OD, +0MM

EXACTECH, INC. EXACTECH; BIOLOX DELTA FEMORAL HEAD 28MM OD, +0MM
Model Number 01-010-16-4195
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, in the immediate post op period, a hematoma is observed, two days later the hematoma was drained and surgical washing.The patient continued with pain with difficult management and the patient was taken for another washout.11 days later, frank pus was observed, the prosthesis retention protocol for peri-prosthetic infection is started, antibiotic management is started, patient is still hospitalized.The case report form indicates this event is definitely not related to devices and definitely related to procedure.This event report was received through clinical data collection activities.The case report form indicates this event is continuing with medications and monitoring.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation of the reported revision noted that based upon review, there is no indication of manufacturing or design issues.The most likely cause of the reported event appears to be the results of the patient¿s condition.
 
Event or Problem Description
As reported, this patient¿s initial tha with a competitor¿s devices in 2005.On (b)(6) 2019, this 44 y/o female patient, weight 171 lbs., experienced a previous revision of another manufacturer¿s devices due to aseptic loosening.On (b)(6) 2020, the patient underwent an arthrocentesis due to the appearance of a hematoma on (b)(6) 2020.The patient continued with pain and difficult management.Eleven days later, frank pus was observed and the hospital¿s ¿prosthesis retention protocol for peri-prosthetic infection¿ is started, antibiotic management is started, and the patient is still hospitalized.The patient was taken for more ¿washouts¿ on (b)(6) 2020.On (b)(6), previously inserted hemovac drain was removed.On (b)(6) 2020, this patient underwent a revision for infection, which includes this manufacturer¿s devices.

Brand Name
EXACTECH
Common Device Name
BIOLOX DELTA FEMORAL HEAD 28MM OD, +0MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9953115
Report Number1038671-2020-00271
Device Sequence Number14150528
Product Code LZO
UDI-Device Identifier10885862281876
UDI-Public10885862281876
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K103012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01-010-16-4195
Device Catalogue Number170-28-00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date10/20/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight78